MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 2.5mm x 20cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter burst upon inflation with a non-cordis inflation device.The balloon did not reach nominal inflation of 8 atmospheres (atm) when it burst and burst at approximately 6 atm.The device was removed with no harm to patient and a second balloon catheter (unknown) was used successfully.The access site was the femoral.The 50% occluded lesion in the anterior tibial artery was calcified but there was no vessel tortuosity.The procedure being performed was below the knee angioplasty.There was no difficulty removing the product from the forming tube and no difficulty removing the protective sheath from the needle.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.It did not kink while being used and was easily removed.The device was intact upon removal.Patient demographics and reason for the procedure were requested but were not available.The device will be returned for analysis.
 
Additional Manufacturer Narrative
A 2.5mm x 20cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter burst upon inflation with a non-cordis inflation device.The balloon did not reach nominal inflation of eight atmospheres (8atm) when it burst and burst at approximately six atm.The device was removed with no harm to patient and a second balloon catheter (unknown) was used successfully.The access site was the femoral.The 50% occluded lesion in the anterior tibial artery was calcified but there was no vessel tortuosity.The procedure being performed was below the knee angioplasty.There was no difficulty removing the product from the forming tube and no difficulty removing the protective sheath from the needle.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.It did not kink while being used and was easily removed.The device was intact upon removal.Patient demographics and reason for the procedure were requested but were not available.The product was not returned for analysis.A product history record (phr) review of lot 82193132 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification likely contributed to the reported event as calcification is known to cause damage to balloon material.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10853711
Report Number9616099-2020-04065
Device Sequence Number910170
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public20705032069073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number48002520X
Device Lot Number82193132
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD PRESTO INFLATION DEVICE